Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 911  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Articlesmenu-bullet Search Instructions Online Submission Subscribe Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1346    
    Printed24    
    Emailed0    
    PDF Downloaded9    
    Comments [Add]    

Recommend this journal


 

 ADVERSE DRUG REACTION REPORT
Year : 2021  |  Volume : 67  |  Issue : 3  |  Page : 158-163

DRESS syndrome induced by imatinib


1 Department of Dermatology, Dayanand Medical College and Hospital, Ludhiana, Punjab, India
2 Department of Medical Oncology, Dayanand Medical College and Hospital, Ludhiana, Punjab, India

Correspondence Address:
S Kaur
Department of Dermatology, Dayanand Medical College and Hospital, Ludhiana, Punjab
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpgm.JPGM_746_20

Rights and Permissions

Drug rash with eosinophilia and systemic symptoms (DRESS syndrome) is a severe, potentially life-threatening drug-induced hypersensitivity reaction characterized by cutaneous eruptions, fever, diffuse lymphadenopathy, along with eosinophilia and elevated liver enzymes. The severity and potential organ damage associated with DRESS mandates withdrawing the offending drug and provide a suitable replacement. We report a 55-year-old man who developed prolonged fever, generalized maculopapular rash and facial edema after 3 weeks of starting imatinib for chronic myeloid leukemia (CML). A diagnosis of DRESS was confirmed by eosinophilia and skin biopsy findings, along with a consistent RegiSCAR score. Imatinib was stopped and he was initiated on low-dose steroids, which led to complete resolution of rash and eosinophilia. A rechallenge with imatinib was positive, and he was switched to dasatinib for further therapy, following which he attained an optimal molecular response. DRESS following imatinib has only been reported in eight patients so far. In this report we summarize the current evidence for managing DRESS and its impact on the treatment of CML.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow